# SDR YAXA2015110202

- Difficulty date: November 2, 2015
- Submitted: November 2, 2015
- Operation: Air carrier
- Aircraft: N765KP
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- Aircraft time: 10,307 hours
- Engine: Lyc LTIO540J2B
- Engine time: 8,720 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 200F5003
- Part serial: HPFN050FP
- Condition: Leaking
- Location: Zone 400
- Part time: 870 hours
- Component: Engine, Lyc, LTIO540J2B
- Component part number: LTIO540J2B
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

WHILE REPLACING A FAULTY MAGNETO, THE ENG DRIVEN FUEL PUMP WAS OBSERVED TO BE LEAKING FUEL FROM THE SEAL CAVITY, WHEN TURNING THE FUEL BOOST PUMP ON OR OFF, BUT NOT DURING RUNNING.  THIS IS THE 3RD OCCURRENCE WE HAVE HAD OF SIMILAR LEAKAGE IN 3300 ENG HOURS.  THE MFG MUST REMEDY THIS PROBLEM BECAUSE IN ADDITION TO THE HAZARD OF A LEAKY FUEL PUMP, THE REPLACEMENT OF AN ENG DRIVEN FUEL PUMP IS A VERY INVASIVE PROCEDURE WITH A LOT OF POTENTIAL FOR CAUSING OTHER PROBLEMS IF NOT CARRIED OUT PERFECTLY.
